MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation and has been discarded.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that a flexor ansel guiding sheath was used to treat a superficial femoral artery (sfa).Contralateral approach was gained from the groin.After insertion of a 4fr.Short sheath, the physician attempted to insert the device into the patient.It could not be inserted into the vessel resulting in damage (fray) to the dilator tip.As a result, it was replaced with another manufacturer's product and the procedure was completed successfully.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.A representative flexor ansel guiding sheath from lot# 7452324 was evaluated.The distal tip appeared to be slightly compressed.Transition is smooth between the sheath and dilator.The curve laid 4 mm outside the tolerance marks.But this is not tell us as to whether the device was built out of spec or not, since the device is 100% inspected for distal tip and curve attributes.It should also be noted that the device had been shipped/handled multiple times which could have caused the curve deformation and distal tip compression.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6728854
Report Number1820334-2017-01796
Device Sequence Number1161234
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)191117(10)7452324
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;